Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bruhahnmist4

****Depression and accutane*******

Recommended Posts

Hi everyone, I am looking for advice about my 15 yo. sons acne treatment. He has been treated now for approximately 8 months. Here is what he has done:

Minocycline 100 mg. 2 x a day

then he changed to

Solodyne 135 mg. x 1 a day

he has also been using Cetaphyl for washing his face, tretinoin 0.05% at night, and erythromycin 3% and BP Gel 5% every morning.

After about 3 mos. his face greatly improved. In August about 5 mos. in his face started to get really bad again. The only thing that he changed was he started football practice (its hot here, lots of gear) He also did not get as much sun exposure on his face and back as he is a outdoor kid that goes shirtless,swims at the lake etc.

the dr put him on Doryx DR 150 mg. once a day about 3 weeks ago and he is seeing no improvement. It is redder, more blistery and pussy and very dry.

I am at my wits end. He is so upset. He wants to start accutane which I am fine with, HOWEVER, i have a history of anxiety/depression in my family. The dr.wants him to see a Psychiatrist before he starts the accutane. My insurance has paid for all of the tx so far ($35 co pay) but it will not pay for this appt. I cannot afford to pay it. I have a call into the dr. I am hoping they will let him go ahead as I KNOW all of the signs of depression. My son and I are very close and he talks to me very openly. I know him so well I would see changes. He would tell me too as he is so anxious to get this problem taken care of.

I guess I am just asking r there any other txs we should try on our own first?? Should we ditch the dermatologist?? My 27 yo.son took accutane when it first came out and he was fine on it with no mental health issues.. and it did work to fix his acne.

Any advise or help would be appreciated as Im not really sure what I am asking or looking for.. i just want to help him as I feelso bad for him. Thx so much, Beth

Share this post


Link to post
Share on other sites

I have troubles with depression and I took Roaccutane, however my derm didn't know that I had trouble. It has been a year now and my acne is back (I took a light accutane course). My derm doesn't want to prescribe accutane because I mentioned afterwards that I had these bad feelings. It is important to know that I had these melancholic periods before I took accutane. It has a slight effect on you but at the same time you know what's causing your bad feelings, so it is possible to think otherwise. And acne itself can be a cause of low self esteem and perhaps depression so if accutane clears his skin he will maybe feel a lot better. But I don't think you should follow my advice, you should follow the advice of your son's dermatologist.

Share this post


Link to post
Share on other sites

Hi, I did get a call from his derm tonight. She told me to call our insurance and that since this involves a physical medical problem that they may make an exception and pay for it. I am planning to give that a try.

In the meantime we are going to continue on the Doryx, she says it takes a good time to start working and this just may be the flare that some people experience. She also said to alternate the tretinoin and the Eryth/BP gel each night in case that is too irritating. I also got him a moisturizer to help with all the dryness.

thanks for the relply, i wasnt sure I would get any!! beth

Share this post


Link to post
Share on other sites

It's puberty, and you are feeding the acne now but pumping antibiotics for such a long period of time. He might be starting to get candida overgrowth.

But seriously if he just stops all together for a few weeks he should see improvement. Too much for his body to take at that age.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×